MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ ENRICHED THIOGLYCOLLATE MEDIUM; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ ENRICHED THIOGLYCOLLATE MEDIUM; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Catalog Number 221788
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd bbl¿ enriched thioglycollate medium, unexpected growths of candida paapsilosis was observed.Customer did not provide the batch number that was used in patient testing or number of samples showing defect.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
The customer provided 10 potential batches used but was unable to provide details on what batch had actually been used in patient testing.D4.Medical device expiration date: unknown.H4.Device manufacture date: unknown.D4.Medical device lot#: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated: h6: imdrf annex g grid (component code) - g01003 - device, ingredient, or reagent.
 
Additional Manufacturer Narrative
The following batches were provided as possible batches used in patient testing and were investigated: d4.Medical device expiration date: 2026-03-03 h4.Device manufacture date: 2025-03-06 d4.Medical device lot#: 5065193 d4.Unique identifier (udi) #: (b)(4).D4.Medical device expiration date: 2026-01-27 h4.Device manufacture date: 2025-01-30 d4.Medical device lot#: 5030326 d4.Unique identifier (udi) #: (b)(4).D4.Medical device expiration date: 2026-08-12 h4.Device manufacture date: 2025-08-28 d4.Medical device lot#: 5225850 d4.Unique identifier (udi) #: (b)(4).D4.Medical device expiration date: 2026-03-10 h4.Device manufacture date: 2025-03-06 d4.Medical device lot#: 5065231 d4.Unique identifier (udi) #: (b)(4).D4.Medical device expiration date: 2026-04-14 h4.Device manufacture date: 2025-04-16 d4.Medical device lot#: 5106335 d4.Unique identifier (udi) #: (b)(4).D4.Medical device expiration date: 2026-05-19 h4.Device manufacture date: 2025-05-21 d4.Medical device lot#: 5141823 d4.Unique identifier (udi) #: (b)(4).D4.Medical device expiration date: 2026-06-02 h4.Device manufacture date: 2025-06-05 d4.Medical device lot#: 5156638 d4.Unique identifier (udi) #: (b)(4).D4.Medical device expiration date: 2026-06-10 h4.Device manufacture date: 2025-06-12 d4.Medical device lot#: 5163066 d4.Unique identifier (udi) #: (b)(4).D4.Medical device expiration date: 2026-08-05 h4.Device manufacture date: 2025-08-06 d4.Medical device lot#: 5218627 d4.Unique identifier (udi) #: (b)(4).D4.Medical device expiration date: 2026-08-19 h4.Device manufacture date: 2025-09-03 d4.Medical device lot#: 5232958 d4.Unique identifier (udi) #: (b)(4).D4.Medical device expiration date: 2026-04-07 h4.Device manufacture date: 2025-04-09 d4.Medical device lot#: 5099183 d4.Unique identifier (udi) #: (b)(4).D4.Medical device expiration date: 2026-06-24 h4.Device manufacture date: 2025-06-25 d4.Medical device lot#: 5176856 d4.Unique identifier (udi) #: (b)(4).Investigation summary - material 221788 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for all batches reported was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, torquing, and autoclaving processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhr was reviewed to confirm the following: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed, and no other complaints have been taken on batch 5065193.Retention samples from batch 5065193 (10 tubes) were available for inspection.All 10 tubes were inspected; no defects were observed.For further investigation two tubes were placed into incubation for seven days to test for contamination.One retention tube was placed into the 20 to 25 degrees celsius incubator, and one retention tube was placed into the 33-to-37-degree celsius incubator.At seven days incubation, there were no traces of microbial growth in the incubated retention tubes.Retention samples from batch 5030326 were not available for inspection.The complaint history was reviewed, and no other complaints have been taken on batch 5030326 for contamination.The complaint history was reviewed, and no other complaints have been taken on batch 5225850.Retention samples from batch 5225850 (10 tubes) were available for inspection.All 10 tubes were inspected; no defects were observed.For further investigation two tubes were placed into incubation for seven days to test for contamination.One retention tube was placed into the 20 to 25 degrees celsius incubator, and one retention tube was placed into the 33-to-37-degree celsius incubator.At seven days incubation, there were no traces of microbial growth in the incubated retention tubes.The complaint history was reviewed, and no other complaints have been taken on batch 5065231.Retention samples from batch 5065231 (10 tubes) were available for inspection.All 10 tubes were inspected; no defects were observed.For further investigation two tubes were placed into incubation for seven days to test for contamination.One retention tube was placed into the 20 to 25 degrees celsius incubator, and one retention tube was placed into the 33-to-37-degree celsius incubator.At seven days incubation, there were no traces of microbial growth in the incubated retention tubes.The complaint history was reviewed, and no other complaints have been taken on batch 5141823.Retention samples from batch 5141823 (10 tubes) were available for inspection.All 10 tubes were inspected; no defects were observed.For further investigation two tubes were placed into incubation for seven days to test for contamination.One retention tube was placed into the 20 to 25 degrees celsius incubator, and one retention tube was placed into the 33-to-37-degree celsius incubator.At seven days incubation, there were no traces of microbial growth in the incubated retention tubes.The complaint history was reviewed, and no other complaints have been taken on batch 5156638.Retention samples from batch 5156638 (10 tubes) were available for inspection.All 10 tubes were inspected; no defects were observed.For further investigation two tubes were placed into incubation for seven days to test for contamination.One retention tube was placed into the 20 to 25 degrees celsius incubator, and one retention tube was placed into the 33-to-37-degree celsius incubator.At seven days incubation, there were no traces of microbial growth in the incubated retention tubes.The complaint history was reviewed, and no other complaints have been taken on batch 5163066.Retention samples from batch 5163066 (10 tubes) were available for inspection.All 10 tubes were inspected; no defects were observed.For further investigation two tubes were placed into incubation for seven days to test for contamination.One retention tube was placed into the 20 to 25 degrees celsius incubator, and one retention tube was placed into the 33-to-37-degree celsius incubator.At seven days incubation, there were no traces of microbial growth in the incubated retention tubes.The complaint history was reviewed, and no other complaints have been taken on batch 5218627.Retention samples from batch 5218627 (10 tubes) were available for inspection.All 10 tubes were inspected; no defects were observed.For further investigation two tubes were placed into incubation for seven days to test for contamination.One retention tube was placed into the 20 to 25 degrees celsius incubator, and one retention tube was placed into the 33-to-37-degree celsius incubator.At seven days incubation, there were no traces of microbial growth in the incubated retention tubes.The complaint history was reviewed, and no other complaints have been taken on batch 5232958.Retention samples from batch 5232958 (10 tubes) were available for inspection.All 10 tubes were inspected; no defects were observed.For further investigation two tubes were placed into incubation for seven days to test for contamination.One retention tube was placed into the 20 to 25 degrees celsius incubator, and one retention tube was placed into the 33-to-37-degree celsius incubator.At seven days incubation, there were no traces of microbial growth in the incubated retention tubes.The complaint history was reviewed, and no other complaints have been taken on batch 5099183.Retention samples from batch 5099183 (10 tubes) were available for inspection.All 10 tubes were inspected; no defects were observed.For further investigation two tubes were placed into incubation for seven days to test for contamination.One retention tube was placed into the 20 to 25 degrees celsius incubator, and one retention tube was placed into the 33-to-37-degree celsius incubator.At seven days incubation, there were no traces of microbial growth in the incubated retention tubes.The complaint history was reviewed, and no other complaints have been taken on batch 5176856.Retention samples from batch 5176856 (10 tubes) were available for inspection.All 10 tubes were inspected; no defects were observed.For further investigation two tubes were placed into incubation for seven days to test for contamination.One retention tube was placed into the 20 to 25 degrees celsius incubator, and one retention tube was placed into the 33-to-37-degree celsius incubator.At seven days incubation, there were no traces of microbial growth in the incubated retention tubes.Retention samples from batch 5106335 were not available for inspection.The complaint history was reviewed, and no other complaints have been taken on this batch for contamination.No photos or returns were provided for this investigation.As no returns or photos were provided and retention sample inspection did not show evidence of defect, this complaint is not confirmed.No complaint trends have been identified for this product; no actions are indicated at this time.Bd will continue to trend complaints for defects.
 
Event or Problem Description

Brand Name
BD BBL¿ ENRICHED THIOGLYCOLLATE MEDIUM
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23956676
Report Number1119779-2026-00001
Device Sequence Number9626747
Product Code JSG
UDI-Device Identifier30382902217887
UDI-Public(01)30382902217887
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K803023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number221788
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer01/20/2026
02/09/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date02/09/2026
02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown